MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK EXCELSIOR XT-27 STD PRE-SHAPED 150CM; CATHETER, PERCUTANEOUS
Model Number M003XT2750910
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection-the catheter shaft was kinked.The catheter shaft was flattened.The catheter tip was intact.The catheter hub was intact.During functional inspection- the catheter was flushed and a patency mandrel was advanced through the microcatheter, the patency mandrel would not advance from the hub.The catheter shaft was cut and ptfe inner lining was removed from the catheter shaft.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomalies noted to the device.The product was returned, and the as analyzed codes listed in the below product problem code(s) grid were found.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening and the device was confirmed to be in good condition during preparation/prior to use on the patient.Also additional information received indicated that the device was being used in a severe stenosis case and the upper segment was occluded completely which could have contributed to the event.The damage noted to the device would be indicative of the as reported defect.It was seen that the microcatheter was flattened and kinked and the patency mandrel could not be advanced during analysis.The catheter shaft was blocked and ptfe lining was removed from the catheter shaft.The ptfe lining most likely peeled due to the friction trying to advance the stent during the procedure and the patency mandrel during analysis.The microcatheter most likely was damaged during the procedure due to some procedural/anatomical factors encountered during use leading to the reported and analyzed defects.Based on the investigation results and available information, an assignable cause of procedural factors will be assigned to the as reported.
 
Event or Problem Description
The subject catheter was returned for analysis and the investigation revealed that the ptfe (polytetrafluoroethylene) coating was peeling.There was no clinical consequences were reported to the patient due to this event.

Brand Name
EXCELSIOR XT-27 STD PRE-SHAPED 150CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key16072452
Report Number3008881809-2022-00659
Device Sequence Number6275202
Product Code DQY
UDI-Device Identifier04546540698155
UDI-Public04546540698155
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K113778
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2025
Device Model NumberM003XT2750910
Device Catalogue NumberM003XT2750910
Device Lot Number23770964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/08/2022
Initial Report FDA Received Date12/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEUROFORM EZ STENT (STRYKER); SL-10 MICROCATHETER (STRYKER); SYNCHRO GUIDEWIRE (STRYKER)
Patient SexUnknown
Patient RaceAsian